Connecticut, 2016

Strong Wind in Connecticut, February 16, 2016

February 16, 2016 · NWS OKX · 3 events in 3 counties and zones

Strong winds occurred ahead of an area of low pressure and associated frontal boundary.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

Strong winds occurred ahead of an area of low pressure and associated frontal boundary.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Feb 16, 11:15 AM EST, 45 minutes earlier.

Area forecast discussion, Feb 16, 11:15 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1115 AM EST TUE FEB 16 2016

.SYNOPSIS...
A WARM FRONT CONTINUES TO LIFT NORTH THROUGH THE REGION THIS
MORNING. LOW PRESSURE WILL TRACK WEST OF THE APPALACHIANS TODAY
BEFORE MOVING INTO EASTERN CANADA BY THIS EVENING. A COLD FRONT
MOVES ACROSS THE REGION TONIGHT. ANOTHER COLD FRONT APPROACHES
FROM THE NORTHWEST ON WEDNESDAY...THEN CROSSES THE TRI-STATE
WEDNESDAY NIGHT. CANADIAN HIGH PRESSURE BUILDS IN THROUGH THURSDAY
NIGHT...THEN SLIDES OFFSHORE ON FRIDAY. A WARM FRONT APPROACHES
FROM THE SOUTHWEST FRIDAY NIGHT...THEN LIFTS TO THE NORTH ON
SATURDAY...FOLLOWED BY A COLD FRONTAL PASSAGE INTO SATURDAY NIGHT.
WEAK HIGH PRESSURE BUILDS IN ON SUNDAY. A COMPLEX STORM SYSTEM
IMPACTS THE AREA SUNDAY NIGHT AND MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
TEMPERATURES HAVE SOARED WELL ABOVE FREEZING ACROSS NORTHERN NORTHERN
NEW HAVEN AND NORTHERN MIDDLESEX COUNTIES. SURFACE TEMPERATURE AT
MERIDEN WENT FROM 33 AT 15Z TO 51 AT 16Z. WARM FRONT IS WELL NORTH
OF THE AREA NOW AND WINTER WEATHER ADVISORY HERE ALLOWED TO
EXPIRE.

OTHERWISE...JUST SOME SCATTERED SHOWERS ACROSS WESTERN
ZONES...WITH THE BULK OF THE MODERATE TO HEAVY RAIN OUT IN WESTERN
UPSTATE NEW YORK...EASTERN PA...AND ACROSS THE MIDDLE ATLANTIC.
THIS BAND OF RAIN WILL TRANSLATE EASTWARD THROUGH THE MORNING.
LATEST HIGH-RES SIMULATED REFLECTIVITY FIELDS AND RADAR TRENDS
SHOW THIS ENTERING THE WESTERN PART OF THE CWA AROUND 17 TO 18Z.
NO MAJOR CHANGES MADE TO POPS AS ONGOING FORECAST IS IN LINE WITH
THIS TREND.

IN GENERAL...AROUND 1" QPF EXPECTED. NOT EXPECTING FLASH
FLOODING...BUT MINOR URBAN FLOODING DUE TO EXCESS RUNOFF AND MINOR
RISES IN AREA RIVERS ARE POSSIBLE.

LATEST 12Z NAM INDICATES A VERY STRONG LOW LEVEL JET...75 TO 85
KT AT 925 MB...SWINGING ACROSS LONG ISLAND AND SOUTHERN CT THIS
AFTERNOON. EXPECT GUSTY SOUTHERLY WINDS INTO THIS AFTERNOON...GENERALLY
RANGING FROM 15-20 MPH WITH GUSTS TO 30 MPH...BUT STRONGER WINDS
OF 20-30 MPH WITH GUSTS TO 40 MPH LIKELY ACROSS NYC AND LONG
ISLAND. THE LOW LEVEL INVERSION SHOULD HELP TO KEEP THE STRONGEST
WINDS AT BAY. ANY STRONGER CONVECTION COULD BRING DOWN STRONG
WINDS THOUGH SO WILL HAVE TO MONITOR.

HIGHS TODAY WILL BE 15 TO ALMOST 20 DEGREES ABOVE NORMAL...
GENERALLY RANGING FROM THE MID TO UPPER 50S. BDR AND ISP...MAINLY
DUE TO A RELATIVELY SHORT PERIOD CLIMATE RECORD...MAY COME CLOSE
TO SETTING RECORD HIGH TEMP RECORDS TODAY.

LOW LEVEL JET MOVES OFFSHORE THIS EVENING AS LOW PRES TRACKS
THROUGH EASTERN CANADA. RAIN TAPERS OFF THIS EVENING...AND THEN A
COLD FRONT WORKS ITS WAY ACROSS THE CWA. WINDS SHIFT TO THE NW
AND DIMINISH FAIRLY QUICKLY...BECOMING LESS THAN 10 MPH THIS
EVENING. WITH COLD AIR ADVECTION UNDERWAY...LOWS TONIGHT WILL DROP
INTO THE UPPER 20S INLAND TO THE MID 30S NEAR THE COAST.

WITH RESIDUAL MOISTURE ON ROADWAYS...SOME ICY SPOTS MAY DEVELOP
THIS EVENING...ESPECIALLY ACROSS INTERIOR PORTIONS OF THE LOWER
HUDSON VALLEY.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
MEAN TROUGHING BUILDS INTO THE EASTERN U.S. WEDNESDAY AND
WEDNESDAY NIGHT...THEN SLIDES OFFSHORE ON THURSDAY. LOW LEVELS
SHOULD BE FAIRLY DRY...SO OUTSIDE OF SLIGHT CHANCE POPS OVER FAR W
ORANGE COUNTY FOR SNOW SHOWERS (COULD SEE SOME ENHANCEMENT OF LOW
LEVEL MOISTURE FROM THE GREAT LAKES THERE) ON WEDNESDAY...HAVE
GONE DRY IN THIS TIME FRAME.

DEEP LAYERED RIDGING BUILDS IN THURSDAY NIGHT...SO HAVE GONE DRY
THEN AS WELL.

FOR HIGHS WEDNESDAY...A BLEND OF MAV/MET/ECS GUIDANCE...A MIX DOWN
FROM 925 HPA...AND NAM 2-METER TEMPERATURES WAS USED. A BLEND OF
MAV/ECS/MET GUIDANCE AND NAM 2-METER TEMPERATURES WAS USED FOR
LOWS WEDNESDAY NIGHT. READINGS ARE FORECAST TO BE NEAR TO SLIGHTLY
ABOVE NORMAL IN BOTH PERIODS.

FOR HIGHS THURSDAY...A BLEND OF MET/MET GUIDANCE...NAM 2-METER
TEMPERATURES AND A MIX DOWN FROM 900 HPA WAS USED. A BLEND OF
MEX/MEN/EKD/ECE/ECM/WPC GUIDANCE AND NAM 2-METER TEMPERATURES WAS
USED FOR LOWS THURSDAY NIGHT. VALUES SHOULD BE AROUND 5 DEGREES
BELOW NORMAL FOR BOTH PERIODS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
A DEEP LAYERED RIDGE SLIDES TO THE EAST ON FRIDAY...WITH ASSOCIATED
SUBSIDENCE KEEPING THINGS DRY.

MULTIPLE NORTHERN STREAM SHORTWAVES APPROACH FRIDAY NIGHT...THEN
PASS TO THE EAST ON SATURDAY. HAVE CHANCE POPS EVERYWHERE FRIDAY
NIGHT...FOR A RAIN/SNOW MIX ACROSS SOUTHERN ZONES...AND A WINTRY MIX
TO SNOW FOR NORTHERN ZONES. ON SATURDAY...HAVE SLIGHT CHANCE POPS
WEST 1/3 AS SHORTWAVES APPEAR TO EXIT FAIRLY QUICKLY SATURDAY
MORNING...WITH CHANCE POPS ELSEWHERE. PRECIPITATION CHANGES TO
ALL RAIN THROUGHOUT BY AFTERNOON.

SHORTWAVE 700-500 HPA RIDGING CROSSES THE AREA SATURDAY
NIGHT...FOLLOWED BY A WEAK SHORT WAVE PASSING ON SUNDAY. THERE IS
SOME DIFFERENCES IN TIMING OF THESE FEATURES...BUT WITH DRY LOW
LEVELS...FOR NOW EXPECT THE SHORTWAVE TO PASS THROUGH DRY...SO HAVE
GONE WITH A DRY FORECAST FOR BOTH PERIODS.

THERE ARE DIFFERENCES IN THE HANDLING OF THE NEXT SYSTEM FOR SUNDAY
NIGHT/MONDAY BETWEEN THE ECMWF AND GFS/CMC/GEFS MEAN...SO LEANED
TOWARDS THE LARGER CONSENSUS IN THIS TIME FRAME...WITH ONLY SLIGHT
CHANCE POPS SUNDAY NIGHT AND CHANCE POPS ON MONDAY. AT THIS TIME IT
APPEARS TO BE MAINLY A RAIN EVENT...WITH MAYBE SOME MIXING IN OF
SNOW OVER FAR NW ZONES. HOWEVER...GIVEN THE HIGH DEGREE OF
UNCERTAINTY ON THE EVOLUTION OF THE SYSTEM...THIS IS COULD CHANGE.

FOR TEMPERATURES FRIDAY-MONDAY THE SUPER BLEND WAS USED...WITH BELOW
NORMAL TEMPERATURES FRIDAY...GIVING WAY TO ABOVE NORMAL
TEMPERATURES FOR THE WEEKEND AND EARLY NEXT WEEK.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
A WARM FRONT HAS PASSED TO THE NORTH. MEANWHILE...LOW PRESSURE
MOVING FROM CENTRAL PA INTO UPSTATE NY AND QUEBEC WILL DRAG A
TRAILING COLD FRONT ACROSS EARLY THIS EVENING.

WIDELY VARYING CONDITIONS LATE THIS MORNING...WITH PREVAILING IFR
AT KHPN/KSWF AND MOST INLAND SECTIONS...MVFR WITH PASSING SHOWERS
AT MOST OF THE NYC METRO TERMINALS...AND VFR TO THE EAST. A PRE-
FRONTAL RAIN BAND WILL MOVE IN AHEAD OF THE APPROACHING COLD
FRONT LATE THIS AFTERNOON AND EARLY THIS EVENING...WITH PREVAILING
IFR CONDS AND TEMPO LIFR IN HEAVY RAIN. EXPECT GUSTY SSE WINDS
AHEAD OF AND WITH THE RAIN BAND...AS WELL AS LLWS. WINDS AT FL020
WILL BE AS HIGH AS BE 80-85 KT...BUT THINK ACTUAL LLWS WILL OCCUR
MUCH CLOSER TO GROUND LEVEL WITH SPEEDS 55-65 KT...HIGHEST AT
KJFK/KISP AND LOWER INLAND. THERE IS A CHANCE SOME OF THESE VERY
STRONG WINDS COULD BE TRANSPORTED DOWN TO THE SURFACE IN
HEAVIER RAIN.

MVFR CONDS COULD LINGER FOR A COUPLE OF HRS THIS EVENING BETWEEN
PASSAGE OF THE RAIN BAND AND THE COLD FRONT...THEN VFR WITH WINDS
SHIFTING WSW TO W AFTER FROPA THIS EVENING.

...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: PEAK FL020 WINDS 17080KT AND BRIEF SFC WND
G45KT POSSIBLE WITH HEAVIER RAIN 18Z-20Z.

KLGA FCSTER COMMENTS: PEAK FL020 WINDS 17075KT AND BRIEF SFC WND
G40KT POSSIBLE WITH HEAVIER RAIN 18Z-20Z.

KEWR FCSTER COMMENTS: PEAK FL020 WINDS 17075KT AND BRIEF SFC WND
G40KT POSSIBLE WITH HEAVIER RAIN 18Z-20Z.

KTEB FCSTER COMMENTS: PEAK FL020 WINDS 17075KT AND BRIEF SFC WND
G40KT POSSIBLE WITH HEAVIER RAIN 18Z-20Z.

KHPN FCSTER COMMENTS: PEAK FL020 WINDS 17075KT AND BRIEF SFC WND
G40KT POSSIBLE WITH HEAVIER RAIN 18Z-20Z.

KISP FCSTER COMMENTS: PEAK FL020 WINDS 17085KT AND BRIEF SFC WND
G50KT POSSIBLE WITH HEAVIER RAIN 19Z-21Z.

.OUTLOOK FOR 12Z WED THROUGH SAT...
.WED-FRI...VFR.
.FRI NIGHT...CHANCE OF MIXED PRECIP WITH MVFR OR LOWER CONDS.
SW WINDS G20KT LATE.
.SAT...CHANCE OF RAIN SHOWERS MVFR OR LOWER CONDS IN THE MORNING.
W WINDS G20-25KT.

&&

.MARINE...
THE FORECAST APPEARS ON TRACK THIS MORNING.

GALE WARNINGS REMAIN IN EFFECT FOR THE OCEAN AND GREAT SOUTH
BAY...AS STRONG SOUTHERLY WINDS WILL GUST TO 35-40 KT...POSSIBLY
AS HIGH AS 45 KT ON THE OPEN ATLANTIC OCEAN WATERS. ON ALL OTHER
WATERS...A FEW GUSTS TO 35 KT ARE POSSIBLE...BUT THINK MOST OF THE
GUSTS WILL TOP OFF AT AROUND 30 KT. WILL KEEP SMALL CRAFT
ADVISORIES IN EFFECT ON THOSE WATERS.

WITH THE STORM DEPARTING THIS EVENING...WINDS WILL DIMINISH
FAIRLY QUICKLY...AND SUB-SCA CONDITIONS LIKELY ON MOST WATERS
BEFORE MIDNIGHT TONIGHT. OCEAN SEAS WILL REMAIN HIGH...AND SCA
WILL LIKELY BE NEEDED FOR THOSE WATERS WHEN THE GALES END.

SEAS SHOULD REMAIN ABOVE SMALL CRAFT LEVELS ON THE COASTAL OCEAN
WATERS ON WEDNESDAY...WITH SUB-SMALL CRAFT CONDITIONS ON THE NON-
OCEAN WATERS. WINDS INCREASE WEDNESDAY NIGHT AND THURSDAY IN
RESPONSE TO COLD AIR ADVECTION...WITH SMALL CRAFT CONDITIONS
LIKELY ON THE COASTAL OCEAN WATERS AND POSSIBLE ON THE NON-OCEAN
WATERS.

WINDS ON THE NON-OCEAN WATERS SHOULD BE 15 KT OR LESS THURSDAY
NIGHT-SATURDAY. ON THE COASTAL OCEAN WATERS SMALL CRAFT CONDITIONS
ARE LIKELY IN THIS TIME FRAME DUE TO BOTH WIND GUSTS TO AROUND 25
KT AND SEAS 5 FT OR GREATER.

&&

.HYDROLOGY...
A TOTAL OF AROUND 1 INCH OF LIQUID PRECIPITATION...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE...IS EXPECTED THROUGH THIS EVENING. HEAVY
RAIN MAY LEAD TO URBAN AND POOR DRAINAGE ISSUES. SOME SMALLER AND
FASTER REACTING STREAMS ACROSS NORTHEASTERN NEW JERSEY MAY
APPROACH BANKFULL THIS AFTERNOON.

NO SIGNIFICANT PRECIPITATION IS EXPECTED FROM WEDNESDAY INTO
SUNDAY.

&&

.TIDES/COASTAL FLOODING...
A COASTAL FLOOD ADVISORY REMAINS UP FOR THE SOUTH SHORE BAYS OF
NASSAU AND SUFFOLK COUNTIES FOR THE HIGH TIDE CYCLE THIS AFTERNOON
AND EVENING.

TIDES ARE ASTRONOMICALLY LOW...BEING BETWEEN A NEW AND FULL MOON.
THE HIGH TIDE CYCLE THIS AFTERNOON AND EVENING WILL COINCIDE WITH
A PROLONGED PERIOD OF STRONG SE WINDS AND THE HIGHEST SURGE. SURGE
VALUES OF 2 1/2 TO 3 FT WILL BE SUFFICIENT FOR MINOR COASTAL
FLOODING ACROSS THE SOUTH SHORE BACK BAYS OF LONG ISLAND AS WELL
AS LOCATIONS ADJACENT TO PECONIC AND GARDINERS BAYS. WATER LEVELS
LOOK TO FALL JUST SHY OF MINOR FLOOD BENCHMARKS AT THE NYC SOUTH
SHORE BAYS.

WILL GO AHEAD AND ISSUE A COASTAL FLOOD STATEMENT FOR THE CT COAST
FOR THE LATE AFTERNOON/EARLY EVENING HIGH TIDE CYCLE...AS THE
STRONG SOUTHERLY WINDS MAY RESULT IN LOCALIZED MINOR COASTAL
FLOODING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
NY...COASTAL FLOOD ADVISORY UNTIL 6 PM EST THIS EVENING FOR NYZ080-
     179.
     COASTAL FLOOD ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM EST
     THIS EVENING FOR NYZ079-081.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST WEDNESDAY FOR ANZ330-335-
     338-340.
     GALE WARNING UNTIL 10 PM EST THIS EVENING FOR ANZ345-350-353-
     355.

&&

SYNOPSIS...MALOIT/MPS
NEAR TERM...MALOIT/MPS/DS
SHORT TERM...MPS
LONG TERM...MALOIT
AVIATION...JC/GOODMAN
MARINE...MALOIT/MPS/DS
HYDROLOGY...MALOIT/MPS
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 16, 11:48 AM EST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1148 AM EST TUE FEB 16 2016

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078-176>178-171700-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
1148 AM EST TUE FEB 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ079-081-171700-
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1148 AM EST TUE FEB 16 2016

...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM
EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-179-171700-
SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU-
1148 AM EST TUE FEB 16 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ345-350-353-355-171700-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1148 AM EST TUE FEB 16 2016

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-171700-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
1148 AM EST TUE FEB 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 strong wind. Local standard time, as filed.

Strong Wind, Southern New London

When
February 16, 12:00 PM EST to 5:00 PM EST
Where
Southern New London forecast zone
Measured
45 kt (52 mph) measured gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
41.504, -72.101 (the zone’s center; the record gives no point)

A trained spotter reported a tree down across wires in Reservoir Road in Yantic. A wind gust to 52 mph was measured at Groton Airport at 412 pm.

Strong Wind, Northern New London

When
February 16, 1:00 PM EST to 5:00 PM EST
Where
Northern New London forecast zone
Measured
45 kt (52 mph) measured gust
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
41.504, -72.101 (the zone’s center; the record gives no point)

Trained spotters reported trees and wires down on Main Street Route 138 in Voluntown at 315 pm, and trees and wires down on Hemlock Road near Pachaug at 357 pm.

Strong Wind, Southern Fairfield

When
February 16, 1:00 PM EST to 5:00 PM EST
Where
Southern Fairfield forecast zone
Measured
45 kt (52 mph) measured gust
Property damage
$50,000
Reported by
ASOS
Coordinates
41.285, -73.339 (the zone’s center; the record gives no point)

A measured wind gust to 52 mph occurred at Bridgeport Sikorsky Airport at 352 pm. A mesonet reported a wind gust of 50 mph near Norwalk at 250 pm, and 52 mph near Fairfield at 346 pm.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2016Every state in 2016This day in weather historyWarnings in Connecticut, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 619233, 619234, 619235.